MAUDE Adverse Event Report: MICROVENTION, INC. LVIS JR 2.5X23 (HDE); EMBOLIZATION COIL

MICROVENTION, INC. LVIS JR 2.5X23 (HDE); EMBOLIZATION COIL
Model Number 172020-LVISJ-C-HDE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Infarction, Cerebral (1771); Weakness (2145)
Date of Event 08/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history record indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The stent remains implanted and the remainder of the device was discarded at the user facility; therefore, a product analysis could not be performed.The root cause cannot be determined.The instructions for use (ifu) identifies neurologic insufficiencies as a potential complication associated with use of the device.
 
Event or Problem Description
It was reported that a stent-assisted coil embolization was performed for a right middle cerebral artery aneurysm on (b)(6) 2017.Under direct fluoroscopic roadmap assistance using coaxial microcatheter technique, the microcatheter was positioned within the mca aneurysm and anchored with partial deployment of hydrocoil.The lvis jr.Stent support was then extended from the right middle cerebral artery just distal to the aneurysm origin extending proximally.Using intraluminal support, coil embolization was then performed with intermittent arteriogram.Completion arteriogram demonstrated a well-positioned coil mass, minimal coil filling and widely patent stents, no evidence of distal embolization of contrast extravasation.The catheter was removed.There were no immediate complications or patient complaints.The patient remained on aspirin and plavix.On (b)(6) 2017 the patient was found to have had an episode of ventricular tachycardia.The patient did not have any chest pain.Due to the patient's risk for stroke due to stent -assisted coil embolization, the dual antiplatelet therapy was unable to be discontinued even in the presence of the gi bleed.The patient remained on aspirin and plavix.During a patient consultation on (b)(6) 2017, the patient presented with a complaint of left-side weakness of 1-day duration.He had some flattening of the left nasolabial fold and some dysarthria.He did not seek medical attention when it happened, but the next day he noticed that he was more weak and unable to ambulate properly; hence, he went to the emergency room.A ct of the head done there showed no acute process.He was sent to the hospital for further evaluation and treatment.The patient had a cta of the head and neck, which showed a focal cortical are of low attenuation with the right front parietal lobe, suggestive of acute infarct.Patient was admitted for further evaluation and treatment.Left side weakness was still an issue for the patient.His speech started improving.There was no evidence of acute hemorrhage, aneurysm, or large vessel infarct.Focal cortical are of low attenuation within the right front parietal lobe, could be an acute to subacute infarct or chronic.

Brand Name
LVIS JR 2.5X23 (HDE)
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key6906622
Report Number2032493-2017-00244
Device Sequence Number19156827
Product Code NJE
UDI-Device Identifier00812636020143
UDI-Public(01)00812636020143(11)170717(17)200630(10)17071753C
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K130005
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date06/30/2020
Device Model Number172020-LVISJ-C-HDE
Device Lot Number17071753C
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/30/2017
Initial Report FDA Received Date09/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age76 YR